Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 26, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 23, 2016, 10:10 PM CDT for Sebastian County, Arkansas; LeFlore County, Oklahoma. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2016, 10:10 PM CDT (03:10 UTC)
- Expired
- Mar 23, 2016, 10:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 27 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 10:42 PM CDT | HAIL 1 | Witcherville, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 5:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
436
WUUS54 KTSA 240310
SVRTSA
ARC131-OKC079-240345-
/O.NEW.KTSA.SV.W.0026.160324T0310Z-160324T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CDT WED MAR 23 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
EAST CENTRAL LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 1045 PM CDT
* AT 1010 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
NORTHEAST OF HOWE...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
POTEAU... GREENWOOD...
MANSFIELD... HARTFORD...
HUNTINGTON... MIDLAND...
HEAVENER RUNESTONE STATE PARK... WASHBURN...
EXCELSIOR... BURNVILLE...
BLOOMER... PATTERSON...
CROSSROADS... WITCHERVILLE...
DAYTON... MILLTOWN...
ARKOLA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3495 9434 3496 9437 3494 9439
3495 9441 3493 9443 3493 9445 3489 9445
3486 9456 3502 9468 3533 9411 3527 9408
3522 9408 3520 9405 3514 9403
TIME...MOT...LOC 0310Z 237DEG 37KT 3499 9454
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
421
WWUS54 KTSA 240334
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT WED MAR 23 2016
OKC079-240344-
/O.CAN.KTSA.SV.W.0026.000000T0000Z-160324T0345Z/
LE FLORE OK-
1034 PM CDT WED MAR 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LE FLORE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL ARKANSAS.
LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3495 9434 3496 9437 3494 9439
3495 9441 3493 9443 3496 9444 3515 9444
3533 9411 3527 9408 3522 9408 3520 9405
3514 9403
TIME...MOT...LOC 0334Z 236DEG 37KT 3513 9429
$$
ARC131-240345-
/O.CON.KTSA.SV.W.0026.000000T0000Z-160324T0345Z/
SEBASTIAN AR-
1034 PM CDT WED MAR 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHERN SEBASTIAN COUNTY...
AT 1034 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF HUNTINGTON...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
GREENWOOD... MANSFIELD...
HARTFORD... HUNTINGTON...
MIDLAND... WASHBURN...
EXCELSIOR... BURNVILLE...
BLOOMER... PATTERSON...
CROSSROADS... WITCHERVILLE...
DAYTON... MILLTOWN...
ARKOLA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3495 9434 3496 9437 3494 9439
3495 9441 3493 9443 3496 9444 3515 9444
3533 9411 3527 9408 3522 9408 3520 9405
3514 9403
TIME...MOT...LOC 0334Z 236DEG 37KT 3513 9429
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 9:00 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 23, 9:00 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
900 PM CDT WED MAR 23 2016
.DISCUSSION...
Scattered severe thunderstorms continue across portions of eastern
Oklahoma, mainly east of a Miami to McAlester line. The dryline has
stalled near a KBVO TO KSNL line with a cold front lurking to the
west across central Oklahoma. The front will begin to surge into
the area this evening and is expected to catch up with the line of
thunderstorms around 11 pm. This will allow the thunderstorms to
become more linear in nature. Expect the severe threat to end around
midnight with some lingering showers and thunderstorms continuing into
the overnight hours.
Will allow the Red Flag Warning to expire at 9 pm and will continue
the wind advisory until 1 am. Will continue to make adjustments to the
grids for tonight as the event wears on.
&&
.TSA Watches/Warnings/Advisories...
OK...Freeze Watch from late Thursday night through Friday morning for
OKZ054>059-061>063-068-069.
Wind Advisory until 1 AM CDT Thursday for OKZ054>071-073.
AR...Freeze Watch from late Thursday night through Friday morning for
ARZ001-002-010-011-019-020.
Wind Advisory until 1 AM CDT Thursday for ARZ001-010.
&&
SHORT TERM...10Hazardous weather outlook, Mar 23, 10:01 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1001 PM CDT WED MAR 23 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1001 PM CDT WED MAR 23 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA INTO WEST-CENTRAL ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO MARCH TO THE EAST-NORTHEAST OUT OF SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS AS WE MOVE INTO THE OVERNIGHT HOURS. SOME OF THE STORMS WILL BE STRONG TO SEVERE UNTIL AROUND MIDNIGHT WITH LARGE HAIL THE MAIN CONCERN. HOWEVER...STRONG GUSTY WINDS AND EVEN A TORNADO ARE POSSIBLE. THE THUNDERSTORM THREAT ENDS AS A COLD FRONT MOVES THROUGH THIS EVENING INTO OVERNIGHT HOURS. WINDS WILL CONTINUE TO GUST TO AROUND 40 MPH AND SHIFTING TO THE WEST- NORTHWEST BEHIND THE COLD FRONT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... GUSTY NORTHWESTERLY WINDS WILL CONTINUE ON THURSDAY AS THE STRONG STORM SYSTEM MOVES EAST OF THE AREA. THE NEXT STORM SYSTEM ARRIVES OVER THE WEEKEND WITH INCREASING THUNDERSTORM CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Mar 23, 9:14 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
914 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL YANUSH 34.71N 95.31W
03/23/2016 E1.00 INCH LATIMER OK EMERGENCY MNGR
&&
AEJLocal storm report, Mar 23, 9:34 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
934 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 2 SSE EUFAULA 35.26N 95.57W
03/23/2016 MCINTOSH OK TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS DOWN ON OK-9 ABOUT 2 MILES WEST
OF LONGTOWN. TREE LIMBS ARE 1.5 INCHES IN DIAMETER.
&&
AEJSpecial weather statement, Mar 23, 9:45 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
945 PM CDT WED MAR 23 2016
OKZ049-073-075-240330-
PUSHMATAHA OK-PITTSBURG OK-LATIMER OK-
945 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PITTSBURG...
SOUTHWESTERN LATIMER AND NORTHWESTERN PUSHMATAHA COUNTIES UNTIL 1030
PM CDT...
AT 945 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF DAISY...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
HARTSHORNE... HIGGINS...
HAILEYVILLE... GOWEN...
SARDIS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN OKLAHOMA.
LAT...LON 3450 9578 3451 9577 3451 9569 3459 9567
3459 9588 3466 9588 3495 9550 3463 9531
3448 9578
TIME...MOT...LOC 0245Z 242DEG 35KT 3458 9581Local storm report, Mar 23, 9:46 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
946 PM CDT WED MAR 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 2 N WAGONER 35.99N 95.37W
03/23/2016 E1.50 INCH WAGONER OK PUBLIC
SILVER DOLLAR SIZE HAIL AT WHITE HORN COVE, NORTH OF
WAGONER
&&
AEJSpecial weather statement, Mar 23, 9:54 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
954 PM CDT WED MAR 23 2016
ARZ029-OKZ076-240345-
SEBASTIAN AR-LE FLORE OK-
954 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 1045 PM CDT...
AT 953 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF LAKE WISTER STATE PARK...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
HEAVENER... MANSFIELD...
HOWE... HARTFORD...
HUNTINGTON... MIDLAND...
HEAVENER RUNESTONE STATE PARK... WASHBURN...
LAKE WISTER STATE PARK... PATTERSON...
CROSSROADS... DAYTON...
MILLTOWN... HODGEN...
ARKOLA...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL ARKANSAS...AND SOUTHEASTERN OKLAHOMA.
LAT...LON 3514 9403 3514 9414 3510 9414 3506 9425
3506 9423 3497 9424 3495 9434 3496 9437
3494 9439 3495 9441 3493 9443 3493 9444
3482 9445 3474 9475 3490 9483 3521 9407
3520 9405 3521 9404 3519 9403
TIME...MOT...LOC 0253Z 247DEG 44KT 3485 9471Special weather statement, Mar 23, 9:55 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
955 PM CDT WED MAR 23 2016
OKZ049-053-240345-
PUSHMATAHA OK-CHOCTAW OK-
955 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHOCTAW AND CENTRAL
PUSHMATAHA COUNTIES UNTIL 1045 PM CDT...
AT 955 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF KOSOMA TO 3 MILES EAST OF SOPER...AND
MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
ANTLERS... RATTAN...
HUGO LAKE STATE PARK... SNOW...
MESSER... KENT...
CLOUDY... NASHOBA...
OLETA... SPEER...
CORINNE... APPLE...
DELA... SOBOL...
FINLEY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHEASTERN OKLAHOMA.
LAT...LON 3402 9567 3441 9559 3467 9494 3451 9497
3450 9505 3425 9505 3424 9515 3405 9516
TIME...MOT...LOC 0255Z 246DEG 38KT 3437 9555 3402 9563The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 9:09 PM CDT | Special Weather Statement | TSA | Benton | 36 min |
| Mar 23, 9:13 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 47 min |
| Mar 23, 10:03 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 27 min |
| Mar 23, 10:05 PM CDT | Tornado Warning | TSA | Washington | 25 min |
| Mar 23, 10:16 PM CDT | Tornado Warning | TSA | Washington | 29 min |
| Mar 23, 10:37 PM CDT | Tornado Warning | TSA | Benton, Madison, Washington | 38 min |
| Mar 23, 10:42 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 63 min |
| Mar 23, 11:04 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 16 min |
| Mar 24, 3:09 AM CDT | Freeze Warning | TSA | Benton, Carroll, Madison, Washington | 30 hr |
| Mar 23, 7:22 PM CDT | Special Weather Statement | TSA | Muskogee | 38 min |
| Mar 23, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Wagoner | 48 min |
| Mar 23, 7:33 PM CDT | Special Weather Statement | TSA | Okmulgee | 27 min |
| Mar 23, 7:36 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 39 min |
| Mar 23, 7:37 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 38 min |
| Mar 23, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 33 min |
| Mar 23, 8:01 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 29 min |
| Mar 23, 8:05 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 40 min |
| Mar 23, 8:13 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 47 min |
| Mar 23, 8:17 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Wagoner | 28 min |
| Mar 23, 8:19 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 41 min |
| Mar 23, 8:33 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 42 min |
| Mar 23, 8:36 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 39 min |
| Mar 23, 8:40 PM CDT | Tornado Warning | TSA | Latimer, Pushmataha | 35 min |
| Mar 23, 8:55 PM CDT | Special Weather Statement | TSA | Ottawa | 35 min |
| Mar 23, 9:10 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 50 min |
| Mar 23, 9:11 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 49 min |
| Mar 23, 9:25 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg, Pushmataha | 4 hr |
| Mar 23, 9:45 PM CDT | Special Weather Statement | TSA | Pittsburg | 45 min |
| Mar 23, 9:54 PM CDT | Special Weather Statement | TSA | LeFlore | 51 min |
| Mar 23, 9:55 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 50 min |
| Mar 23, 10:27 PM CDT | Special Weather Statement | TSA | Pushmataha | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.